MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST; HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Catalog Number 06998917190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged nine discrepant hiv results when using the kit cobas 6800/8800 mpx 480t us-ivd assay on the cobas 8800 instrument.Specifically, the customer reported an increase in initially reactive pools, which, upon resolution testing, were all non-reactive.The pools in question were composed of six samples each and were tested as part of blood donation screening.Serology results for the samples were not provided.
 
Additional Manufacturer Narrative
The analysis was performed on a cobas 8800 analyzer (serial number: (b)(6).The investigation determined that the kit cobas 6800/8800 mpx 480t us-ivd assay was performing within specifications.Internal controls for all samples were robust and sigmoidal, indicating proper assay functionality.Data analysis revealed that one sample, (b)(6), exhibited a robust, sigmoidal growth curve consistent with a true positive result.Other samples showed late amplification, indicative of low-level viral material.A review of complaint history identified a trend; however, this was attributed to the small batch size and unrelated targets, and no product issue was suspected.The most likely cause of the initially reactive pools was determined to be low-level viral contamination, potentially due to deviations in optimal workflow during sample and reagent handling.

Brand Name
COBAS® MPX MULTIPLEX HIV, HCV & HBV NUCLEIC ACID TEST
Common Device Name
HUMAN IMMUNODEFICIENCY VIRUS TYPE 1 (HIV-1) GROUP M AND O RNA, HIV-2 RNA, HCV
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23062491
Report Number2243471-2025-02891
Device Sequence Number9987345
Product Code QHO
UDI-Device Identifier00875197004779
UDI-Public00875197004779
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
BL125576
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue Number06998917190
Device Lot NumberH20248
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/27/2022
Initial Report FDA Received Date09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown